Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 8, 2018, 9:36 PM EST. It took effect at Nov 9, 2018, 4:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 9:36 PM EST (02:36 UTC)
- In effect from
- Nov 9, 2018, 4:00 PM EST
- Expired
- Nov 10, 2018, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
349 WHUS73 KIWX 090236 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 936 PM EST Thu Nov 8 2018 LMZ043-046-091045- /O.UPG.KIWX.GL.A.0009.181109T2100Z-181110T1500Z/ /O.NEW.KIWX.GL.W.0014.181109T2100Z-181110T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 936 PM EST Thu Nov 8 2018 ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST SATURDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 4 PM Friday to 10 AM EST Saturday. The Gale Watch is no longer in effect. * WINDS...West 20 to 30 knots by late Friday afternoon with gusts to 35 knot gales. West gales 35 to 40 knots Friday night. West to northwest winds to 30 knots Saturday morning, with gale force gusts to 35 knots. * WAVES...Building to 5 to 10 feet by late Friday afternoon, then 8 to 14 feet Friday night into Saturday morning, occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
763 WHUS73 KIWX 090904 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 404 AM EST Fri Nov 9 2018 LMZ043-046-091715- /O.CON.KIWX.GL.W.0014.181109T2100Z-181110T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 AM EST Fri Nov 9 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY... * WINDS...West 20 to 30 knots by late this afternoon with gusts to 35 knot gales. West gales 35 to 40 knots tonight. West to northwest winds to 30 knots Saturday morning, with gale force gusts to 35 knots. * WAVES...Building to 5 to 10 feet by late Friday afternoon, then 8 to 14 feet Friday night into Saturday morning, occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
886 WHUS73 KIWX 091555 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1055 AM EST Fri Nov 9 2018 LMZ043-046-100000- /O.CON.KIWX.GL.W.0014.181109T2100Z-181110T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1055 AM EST Fri Nov 9 2018 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY... * WINDS...West 20 to 30 knots by late this afternoon with gusts to 35 knot gales. West gales 35 to 40 knots tonight. West winds to 30 knots Saturday morning, with gale force gusts to 35 knots. * WAVES...Building to 5 to 10 feet by late Friday afternoon, then 8 to 14 feet Friday night into Saturday morning, occasionally to 18 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
413 WHUS73 KIWX 092055 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 355 PM EST Fri Nov 9 2018 LMZ043-046-100500- /O.CON.KIWX.GL.W.0014.181109T2100Z-181110T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EST Fri Nov 9 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...West 20 to 30 knots this evening with gusts to 35 knot gales after midnight. West gales 35 to 40 knots tonight. West winds to 30 knots Saturday morning, with gale force gusts to 35 knots. * WAVES...5 to 8 feet this evening, building to 8 to 12 feet and occasionally to 15 feet tonight into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
532 WHUS73 KIWX 100243 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 943 PM EST Fri Nov 9 2018 LMZ043-046-101045- /O.CON.KIWX.GL.W.0014.000000T0000Z-181110T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 943 PM EST Fri Nov 9 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...West 20 to 30 knots this evening with gusts to 35 knot gales after midnight. West gales 35 to 40 knots tonight. West winds to 30 knots Saturday morning, with gale force gusts to 35 knots. * WAVES...5 to 8 feet this evening, building to 8 to 12 feet and occasionally to 15 feet tonight into Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
613 WHUS73 KIWX 100843 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 343 AM EST Sat Nov 10 2018 LMZ043-046-101500- /O.CON.KIWX.GL.W.0014.000000T0000Z-181110T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 343 AM EST Sat Nov 10 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...West winds slowly diminishing to 30 knots with gale force gusts to 35 knots this morning. * WAVES...8 to 12 feet this morning then subsiding to 4 to 7 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 8, 7:06 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 8, 7:06 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
706 PM EST Thu Nov 8 2018
.SYNOPSIS...
Issued at 700 PM EST Thu Nov 8 2018
An upper level system will move from Missouri into the southern
portion of the Upper Great Lakes overnight. This system will
spread widespread light snow into the region late tonight through
Friday. The snow may mix with rain at times, especially Friday
afternoon. Up to an inch of snow accumulation is expected, mainly
on grassy surfaces. Roads will be wet and may be slick, especially
on bridges and overpasses, for the Friday morning commute. Lake
effect snow showers will follow Friday night into Saturday morning
with accumulations north of the Toll Road.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 347 PM EST Thu Nov 8 2018
Main forecast concerns for short term will be on light precip
event/light snow accumulations late tonight into early Friday
morning, and then lake effect snow chances late Friday afternoon
through early Saturday morning.
Low clouds have been slow to diminish in coverage this afternoon
with persistence of low level subsidence/low level inversion. Over
past few hours have started to mix out some of these low clouds
across the southern half of the area, and this trend should
continue northward over the next few hours.
Breaks in cloud cover will be short-lived late this
afternoon/early this evening as high/mid level clouds increase in
advance of a pair of systems that will impact the Great Lakes/Ohio
Valley through late Friday night. A strong upper jet streak
associated with southern stream trough will nose into the southern
Great Lakes late tonight placing area in left exit region of this
jet. Meanwhile, a vigorous upper level vort max dropping
southeast from the western Dakotas this afternoon will also dig
across western Great Lakes Friday afternoon. The combination of
these two systems will allow for cyclogenesis late tonight into
Friday as low pressure tracks from eastern Kentucky into southeast
Ontario. Advective forcing will allow for top-down saturation
processes later this evening into the early overnight, with sharp
increase in PoPs during the overnight hours as low/mid level
frontogenesis forcing increases. Widespread light snow is still
expected to develop overnight time early Friday morning, with at
least low end chance of rain/snow mix across the east. Short term
forecast soundings still indicate less than ideal thermodynamic
profiles for higher snow-liquid ratios with fairly deep low/mid
level layer of temps in the 0 to -10 degree range and riming
potential. Relatively warmer pavement temps should also eat away
at ratios to less than climatological levels. Given the above,
still feel that snowfall accumulations will be generally less than
an inch late tonight into early Friday morning.
Modest dry slot should work across the area Friday as cold
advection and breezy/windy conditions develop. Precip
rates/coverage should diminish during the late morning/afternoon
with eventual transition to lake effect concerns late Friday
afternoon into Friday night. Depth of cold air and relatively warm
lake waters will provide robust lake induced instability by
Friday night. Limiting factors for significant lake effect will be
somewhat limited west-northwest fetch, and relatively short-
lived window of deeper RH. There does appear to be a window late
evening Friday through early overnight where deeper mid level RH
will be in place with favorable thermodynamic profiles for decent
multiband setup, mainly north of the Toll Road. Combination of
lake effect snow (1-3"/locally higher type accums) and windy
conditions may eventually necessitate a winter weather advisory
for Friday night, but will not issue any headlines at this time.
Lowering inversion heights and departure of deeper wrap around
moisture should result in downward trend to lake effect Saturday
morning.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 347 PM EST Thu Nov 8 2018
Remainder of the weekend should be dry with much below normal
temperatures in place. Cannot completely discount some low snow
shower PoPs across far northern Berrien County over the weekend as
southwest flow develops, but feel better additional lake effect
snow chances will remain north of the area.
Next potential system to watch still appears to be in Monday-
Tuesday timeframe, but still alot to sort out in terms of
budgeting strength between southern stream/northern stream and
potential phasing issues. 12Z GFS has shifted slightly
slower/westward with northern stream influence, appearing to make
some trend to EC/GEM in this respect.a Will maintain likely PoPs
Monday night when it appears best baroclinicity will be in place
with this wave, although timing/strength issues will necessitate
additional adjustments. Some modification in temps expected by the
end of the period with some flow deamplification.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 703 PM EST Thu Nov 8 2018
Primary adjustments focus on higher confidence for IFR conditions
Friday morning. Beforehand, slightly faster onset on light snow at
KFWA per latest hi-res model signals with Missouri mid/upper level
wave to quickly eject into northern Indiana overnight. In wake of
wave, west-northwest flow strengthens considerably and will aid in
increase in mixing within moist layer to likely bring ceilings up
into higher end MVFR in mid afternoon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Friday afternoon through Saturday morning for
LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 8, 4:07 PM EST, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 407 PM EST Thu Nov 8 2018 INZ008-009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015- 016-024-025-092115- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 407 PM EST Thu Nov 8 2018 /307 PM CST Thu Nov 8 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Light snow is likely late tonight. Some minor accumulations of an inch or less are possible on elevated surfaces. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow is likely Friday morning. Some minor accumulations are possible on elevated surfaces. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>007-MIZ077>080-092115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI- St. Joseph MI-Branch- 407 PM EST Thu Nov 8 2018 /307 PM CST Thu Nov 8 2018/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Light snow is likely late tonight. Some minor accumulations of an inch or less are possible on elevated surfaces. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow is likely Friday morning. Some minor accumulations are possible on elevated surfaces. Accumulating lake effect snow is likely Friday night into Saturday morning. Several inches of snow is possible along and north of the toll road. Gusty winds to 30 mph may also result in some areas of blowing and drifting snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-092115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 PM EST Thu Nov 8 2018 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Hazardous conditions for small craft are likely at times Friday through Saturday including a period of gales Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.